Is it Possible to Overdose on Advil?

Is it Possible to Overdose on Advil?

In order to maintain a healthy lifestyle, it is important to take the necessary multivitamins and medicines as prescribed by your doctor. But just like every other thing in life, the excess usage of a particular medicine can prove to be hazardous. Without appropriate knowledge, one should not proceed with self-medication.

To help you, let’s have a look at some of the most repeatedly asked questions regarding the preferred quantity of Advil.

The Reasons Behind Using Advil

Advil, also commonly known as Ibuprofen tablets, is a part of nonsteroidal anti-inflammatory drugs (NSAIDs), which lower the prostaglandins released when your body meets with an injury. These drugs are used to provide relief when suffering from high fever or any body aches and pains. Many people also use the medicine to cure mild headaches, toothaches, back pain, etc.

Daily Recommended Dosage

Generally, Advil is considered a safe tablet with the recommended dosage of one or two tablets in a time period of 4 to 6 hours. The maximum amount taken should not exceed 800 milligrams (mg) at any given point in time. Ibuprofen for children is advised in the form of drops or chewable tablets and should not be taken more than four times a day.

Numerous people ask that can you overdose on Advil or not, and just like every OTC (Over the counter) available medicine, it is undoubtedly possible to overdose on Advil. Aiming at quick pain relief, you might pop in a few more tablets than recommended and face grave consequences.

Side Effects of Advil

The drug is so widely used that it is difficult to think it might have any side effects. But excessive usage of Advil can lead to stomach issues, nausea, heartburn, acidity, constipation, etc. These side effects are normally mild and not faced by everyone.

However, if the medicine is taken for long and in high amounts, one can even suffer from a heart attack or blood clotting. Since the medicine alters the prostaglandins level in your body, it can impact the amount of fluid in your body and, in turn, decrease kidney functions or cause high blood pressure.

Treatment of Medicine Overdose

If someone takes more than the required dosage of Advil accidentally and has the symptoms mentioned above, then you should immediately contact your nearest health care provider. You should have a detailed account of what you are currently feeling and the quantity of the medicine consumed.

During the checkup, the doctors would monitor all the vitals such as heart rate, blood pressure, sugar level, etc., and also if there has been internal bleeding in extreme cases. You might be prescribed laxatives to make you throw up and eliminate the toxic chemical in the body.

Concluding Remarks

In a nutshell, informed usage of Advil will almost always help provide relief from body pain and aches, but it should not be taken more than allowed. For the same reason, always make it a point to read labels on the product packaging and all the reading material provided inside.

In the past, if you or your loved one has had a bad experience with taking medicine, then it should be completely avoided. It should not be taken at all by people who have stomach ulcers or other gastro issues. However, if you still suffer from an overdose of the medicine and have mild symptoms, do not fret because you can recover after swift medical help. Please make sure that you keep all medicines out of reach of children and keep a thorough record of what you consume and in how much quantity.

Christophe Rude
Christophe Rude
Articles: 15880